This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known. When these two medicines are taken together, your body may produce more insulin than expected. Your body may not respond properly to low blood sugar levels.
What might happen:
Your blood sugar levels may decrease and cause harmful effects.
What you should do about this interaction:
If you experience a sudden onset of cold sweat, dizziness, fatigue, shakiness, rapid heartbeat, nausea, vision changes, confusion, personality change, nervousness, or hunger, contact your doctor. It may be necessary to measure your blood sugar levels more often. Your doctor may need to adjust the dose of your diabetes medicine. The full effects of this interaction may take several weeks to appear and may last for several weeks after you stop taking your other medicine.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Cooper AJ, Keddie KMG. Hypotensive collapse and hypoglycaemia after mebanazine -- a monoamine-oxidase inhibitor. Lancet 1964 May 23;1:1133-5.
2.Cooper AJ, Ashcroft G. Potentiation of insulin hypoglycaemia by M.A.O.I. antidepressant drugs. Lancet 1966 Feb 19;1(7434):407-9.
3.Cooper AJ. The action of mebanazine, a mono amine oxidase inhibitor antidepressant drug in diabetes. II. Int J Neuropsychiatry 1966 Aug; 2(4):342-5.
4.Cooper AJ, Ashcroft G. Modification of insulin and sulfonylurea hypoglycemia by monoamine- oxidase inhibitor drugs. Diabetes 1967 Apr; 16(4):272-4.
5.Adnitt PI. Hypoglycemic action of monoamineoxidase inhibitors (MAOI'S). Diabetes 1968 Oct;17(10):628-33.
6.Absher JR, Black DW. Tranylcypromine withdrawal delirium. J Clin Psychopharmacol 1988 Oct;8(5):379-80.
7.Ramsay RR, Dunford C, Gillman PK. Methylene blue and serotonin toxicity: inhibition of monoamine oxidase A (MAO A) confirms a theoretical prediction. Br J Pharmacol 2007 Nov;152(6):946-51.
8.Peter C, Hongwan D, Kupfer A, Lauterburg BH. Pharmacokinetics and organ distribution of intravenous and oral methylene blue. Eur J Clin Pharmacol 2000 Jun;56(3):247-50.